Alert archive / Michigan / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Apr 3, 2014, 4:20 PM EDT. It took effect at Apr 4, 2014, 5:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 4:20 PM EDT (20:20 UTC)
- In effect from
- Apr 4, 2014, 5:00 AM EDT
- Expired
- Apr 5, 2014, 12:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS43 KAPX 032020 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EDT THU APR 3 2014 MIZ008-015-040400- /O.NEW.KAPX.WS.W.0005.140404T0900Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 420 PM EDT THU APR 3 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND ICE ACCUMULATION...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. HAZARDOUS WEATHER... * LIGHT FLURRIES OR SPRINKLES THROUGH THIS EVENING * SNOW...SLEET AND FREEZING RAIN SPREAD INTO EASTERN UPPER MICHIGAN DURING THE OVERNIGHT HOURS WITH MAINLY WET SNOW THEN CONTINUING FRIDAY AND INTO FRIDAY NIGHT. PERIOD OF HEAVIEST WINTRY MIXED PRECIPITATION EXPECTED FRIDAY MORNING THROUGH MIDDAY. * STORM TOTAL SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE EXPECTED...MAINLY ACROSS THE NORTHERN PARTS OF CHIPPEWA COUNTY. ICE AND SLEET ACCUMULATIONS FRIDAY MORNING OF UP TO TWO-TENTHS OF AN INCH. * ALONG WITH THE WET HEAVY MIXED PRECIPITATION...GUSTY EASTERLY WINDS ON FRIDAY MAY ALSO LEAD TO DOWNED TREE LIMBS AND POWER OUTAGES. IMPACTS... * SNOWFALL ON FRIDAY WILL BE WET AND HEAVY AND WILL BE DIFFICULT TO SHOVEL AND PLOW. * ROADS WILL BECOME SNOW...SLEET AND/OR ICE COVERED. TRAVEL ON FRIDAY WILL BE VERY DIFFICULT AT TIMES. * EASTERLY WINDS GUSTING UP TO 30 MPH AT TIMES MAY CAUSE DOWNED TREE LIMBS AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$ MIZ016>019-021>024-027>030-033>036-040400- /O.NEW.KAPX.WW.Y.0018.140404T0900Z-140404T1600Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 420 PM EDT THU APR 3 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 5 AM TO NOON EDT FRIDAY. HAZARDOUS WEATHER... * LIGHT FLURRIES OR SPRINKLES THROUGH THIS EVENING. * FREEZING RAIN DEVELOPS ACROSS A GOOD PORTION OF NORTHERN LOWER MICHIGAN OVERNIGHT...ESPECIALLY AFTER 5 AM...THEN CONTINUES THROUGH MID MORNING FRIDAY. FREEZING RAIN SHOULD CHANGE BACK TO ALL RAIN BY LATE FRIDAY MORNING AS TEMPERATURES WARM TO ABOVE FREEZING. * ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH THROUGH FRIDAY MORNING. * GUSTY EASTERLY WINDS AND LIGHT ICING COULD PRODUCE DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES. IMPACTS... * AREA ROADWAYS ON FRIDAY MORNING WILL BE SLICK AND HAZARDOUS. ALLOW EXTRA TIME FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$
6 follow-up statements
124 WWUS43 KAPX 040232 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EDT THU APR 3 2014 MIZ008-015-041045- /O.CON.KAPX.WS.W.0005.140404T0900Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1032 PM EDT THU APR 3 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. HAZARDOUS WEATHER... * LIGHT FLURRIES OR SPRINKLES OVERNIGHT * SNOW...SLEET AND FREEZING RAIN WILL SPREAD INTO EASTERN UPPER MICHIGAN FRIDAY MORNING. PRECIPITATION WILL CONTINUE MUCH OF FRIDAY INTO FRIDAY NIGHT...MAINLY IN THE FORM OF WET SNOW. * STORM TOTAL SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE EXPECTED...ESPECIALLY NORTH OF M-28. * ICE ACCUMULATIONS FRIDAY MORNING UP TO TWO-TENTHS OF AN INCH ARE POSSIBLE. * GUSTY EASTERLY WINDS ON FRIDAY MAY ALSO LEAD TO DOWNED TREE LIMBS AND POWER OUTAGES. IMPACTS... * SNOWFALL ON FRIDAY WILL BE WET AND HEAVY AND WILL BE DIFFICULT TO SHOVEL AND PLOW. * ROADS WILL BECOME SNOW...SLEET AND/OR ICE COVERED. TRAVEL ON FRIDAY WILL BE DIFFICULT AT TIMES. * EASTERLY WINDS GUSTING UP TO 30 MPH AT TIMES MAY CAUSE DOWNED TREE LIMBS AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$ MIZ016>019-021>024-027>030-033>036-041045- /O.CON.KAPX.WW.Y.0018.140404T0900Z-140404T1600Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 1032 PM EDT THU APR 3 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT FRIDAY. HAZARDOUS WEATHER... * LIGHT FLURRIES OR SPRINKLES OVERNIGHT. * RAIN AND POCKETS OF FREEZING RAIN DEVELOP BETWEEN 7 AM AND 10 AM. A FEW HOUR WINDOW OF ICING POTENTIAL EXISTS BEFORE TEMPERATURES WARM ABOVE FREEZING. AREAS WITH THE GREATEST THREAT OF ICING WILL BE THE HIGHER TERRAIN NORTHWARD TOWARD THE TIP OF THE MITT. * LIGHT ICE ACCUMULATIONS POSSIBLE. IMPACTS... * SOME AREA ROADWAYS ON FRIDAY MORNING MAY BE SLICK AND HAZARDOUS. ALLOW EXTRA TIME FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$ JK
833
WWUS43 KAPX 040849
WSWAPX
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EDT FRI APR 4 2014
MIZ024-030-035-036-041000-
/O.CAN.KAPX.WW.Y.0018.140404T0900Z-140404T1600Z/
ALPENA-ALCONA-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...WEST BRANCH...
TAWAS CITY
449 AM EDT FRI APR 4 2014
...WINTER WEATHER ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. PRECIPITATION IS EXPECTED TO FALL PRIMARILY AS
RAIN TODAY...THOUGH MAY START OUT AS FREEZING RAIN IN LOCALIZED
AREAS LATER THIS MORNING.
$$
MIZ008-015-041600-
/O.CON.KAPX.WS.W.0005.140404T0900Z-140405T0400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
449 AM EDT FRI APR 4 2014
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT.
HAZARDOUS WEATHER...
* SNOW...SLEET AND FREEZING RAIN WILL SPREAD INTO EASTERN UPPER
MICHIGAN FRIDAY MORNING. PRECIPITATION WILL CONTINUE MUCH OF
FRIDAY INTO FRIDAY NIGHT...MAINLY IN THE FORM OF WET SNOW.
* STORM TOTAL SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE
EXPECTED...ESPECIALLY NORTH OF M-28 AND WEST OF I-75.
IMPACTS...
* SNOWFALL ON FRIDAY WILL BE WET AND HEAVY AND WILL BE DIFFICULT
TO SHOVEL AND PLOW.
* ROADS WILL BECOME SNOW...SLEET AND/OR ICE COVERED. TRAVEL ON
FRIDAY WILL BE DIFFICULT AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. THIS WILL RESULT IN DIFFICULT
TRAVEL CONDITIONS.
* CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS.
&&
$$
MIZ016>019-021>023-027>029-033-034-041600-
/O.CON.KAPX.WW.Y.0018.140404T0900Z-140404T1600Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
KALKASKA-CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...KALKASKA...
GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE
449 AM EDT FRI APR 4 2014
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TODAY...
A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY.
HAZARDOUS WEATHER...
* RAIN AND POCKETS OF FREEZING RAIN DEVELOP BETWEEN 7 AM AND 10
AM. A FEW HOUR WINDOW OF ICING POTENTIAL EXISTS BEFORE TEMPERATURES
WARM ABOVE FREEZING. AREAS WITH THE GREATEST THREAT OF ICING
WILL BE THE HIGHER TERRAIN NORTHWARD TOWARD THE TIP OF THE
MITT COUNTIES.
* LIGHT ICE ACCUMULATIONS POSSIBLE.
* TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING THIS AFTERNOON.
IMPACTS...
* SOME AREA ROADWAYS ON FRIDAY MORNING MAY BE SLICK AND HAZARDOUS.
ALLOW EXTRA TIME FOR TRAVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER WEATHER ADVISORY MEANS ICE IS EXPECTED. THIS WILL
RESULT IN SLICK TRAVEL CONDITIONS.
* CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS.
&&
$$
JPB557 WWUS43 KAPX 041710 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 110 PM EDT FRI APR 4 2014 MIZ008-015-050115- /O.CON.KAPX.WS.W.0005.000000T0000Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 110 PM EDT FRI APR 4 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. HAZARDOUS WEATHER... * EXPECT WET SNOW...THROUGH THE REST OF THE AFTERNOON. EXPECT SNOW AMOUNTS OF 2 TO 3 INCHES...MAINLY NORTH OF M-28 AND WEST OF I-75. * STORM TOTAL SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE EXPECTED...ESPECIALLY NORTH OF M-28 AND WEST OF I-75. IMPACTS... * SNOWFALL ON FRIDAY WILL BE WET AND HEAVY AND WILL BE DIFFICULT TO SHOVEL AND PLOW. * ROADS WILL BECOME SNOW...SLEET AND/OR ICE COVERED. TRAVEL ON FRIDAY WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$
308 WWUS43 KAPX 042039 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 439 PM EDT FRI APR 4 2014 MIZ008-015-050400- /O.CON.KAPX.WS.W.0005.000000T0000Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 439 PM EDT FRI APR 4 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. HAZARDOUS WEATHER... * EXPECT WET SNOW...THROUGH THE EVENING. EXPECT SNOW AMOUNTS OF 2 TO 3 INCHES...MAINLY NORTH OF M-28 AND WEST OF I-75. * STORM TOTAL SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE EXPECTED...ESPECIALLY NORTH OF M-28 AND WEST OF I-75. IMPACTS... * SNOWFALL ON FRIDAY WILL BE WET AND HEAVY AND WILL BE DIFFICULT TO SHOVEL AND PLOW. * ROADS WILL BECOME SNOW...SLEET AND/OR ICE COVERED. TRAVEL ON FRIDAY WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$
927 WWUS43 KAPX 050108 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 908 PM EDT FRI APR 4 2014 MIZ008-015-050400- /O.CON.KAPX.WS.W.0005.000000T0000Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 908 PM EDT FRI APR 4 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. HAZARDOUS WEATHER... * EXPECT SNOW AND BLOWING SNOW THROUGH THE EVENING. ADDITIONAL SNOWFALL OF 1 TO 2 INCHES POSSIBLE. THE SNOW WILL DIMINISH LATE TONIGHT. * STORM TOTAL SNOWFALL OF 4 TO 7 INCHES...ESPECIALLY NORTH OF M-28 AND WEST OF I-75. * GUSTY NORTHWEST WINDS OF 15 TO 25 MPH. IMPACTS... * SLICK AND SNOW COVERED ROADS. * REDUCED VISIBILITIES DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. * CONTACT US ONLINE VIA FACEBOOK AND TWITTER WITH SNOW REPORTS. && $$ JK
000 WWUS43 KAPX 050337 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1137 PM EDT FRI APR 4 2014 MIZ008-015-050445- /O.EXP.KAPX.WS.W.0005.000000T0000Z-140405T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1137 PM EDT FRI APR 4 2014 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT. LIGHT SNOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT FEW HOURS...WITH LITTLE ADDITIONAL ACCUMULATION. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES. $$ JK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Apr 3, 3:48 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 3, 3:48 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT THU APR 3 2014
.SYNOPSIS...
ISSUED AT 343 PM EDT THU APR 3 2014
LOW PRESSURE WILL DEEPEN OVER THE MID MISSISSIPPI VALLEY TONIGHT...
AND WILL LIFT NORTHEAST THROUGH LOWER MICHIGAN ON FRIDAY. THIS
SYSTEM WILL PRODUCE A WINTRY MIX OF PRECIPITATION ACROSS MICHIGAN
BEGINNING LATE TONIGHT. THIS PRECIPITATION WILL BECOME MAINLY RAIN
FOR FRIDAY AND FRIDAY EVENING...AND WILL THEN CHANGE OVER TO ALL
SNOW LATE FRIDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 343 PM EDT THU APR 3 2014
...SLOWER ARRIVAL OF WINTRY MIX EXPECTED TONIGHT...
HIGH IMPACT WEATHER POTENTIAL: ICING POTENTIAL DEVELOPS TOWARDS
DAYBREAK OVER NORTHERN LOWER WITH SNOW/SLEET OVER EASTERN UPPER
LIKELY HOLDING OFF UNTIL JUST AFTER THIS PERIOD ENDS.
PATTERN SUMMARY: EARLY AFTERNOON COMPOSITE ANALYSIS SHOWS
SUBSTANTIAL SHORTWAVE TROUGHING NOW EMERGING FROM THE
ROCKIES...HELPING SPAWN A MUCH MORE SPRING-LOOKING SYSTEM THAN WE
HAVE SEEN OF LATE. THE GULF IS WIDE OPEN SOUTH AND EAST OF THIS
WAVE...WITH IMPRESSIVE CONVECTIVE DEVELOPMENT FROM IN-OH WHERE
INITIAL MOISTURE/LLJ SURGE INTERSECTS WEST/EAST ORIENTED BAROCLINIC
ZONE. GIVEN THE TIME OF DAY AND LACK OF DOWNSTREAM INSTABILITY...
THIS FEATURE IS SLOWLY WEAKENING AS IT HEADS EAST. AS THIS OCCURS...
ATTENTION WILL SHIFT TO SURFACE LOW AHEAD OF UPSTREAM WAVE THAT IS
JUST SOUTH OF KMCI AT THIS HOUR. THIS LOW WILL STRENGTHEN AS
UPSTREAM TROUGH GAINS A NEGATIVE TILT AND RIDES NORTHEAST IN
PROGRESSIVE FLOW ALOFT. THIS WILL PLACE THE SURFACE LOW OVER
SOUTHERN WISCONSIN BY DAYBREAK FRIDAY PRIMARY CONCERNS FOR THIS
FORECAST PERIOD BEING THE ONSET OF PRECIPITATION AS THIS FEATURE
NEARS NORTHERN MICHIGAN. BOTH THE TIMING/TYPE OF PRECIP WILL BE OF
CRITICAL IMPORTANCE FOR DETERMINING IMPACTS TO THE MORNING COMMUTE.
MODEL PREFERENCES: 12Z ECMWF/GGEM/GFS COMPROMISE IS PREFERRED AS
THERE IS GOOD AGREEMENT FROM THESE DISPARATE GUIDANCE SOURCES WITH
TRENDS FAVORING SOMEWHAT SUPPRESSED LOW TRACK. NAM/SREF A GOOD BIT
FURTHER NORTH WITH SURFACE LOW/WARM AIR OVER MICHIGAN...AND FEAR TOO
MUCH SO GIVEN RECENT PERFORMANCE.
THROUGH THIS EVENING: ISENTROPIC ASCENT ALONG THE LEADING EDGE OF
DEEPER MOISTURE CONTINUES TO SPAWN A FEW RADAR RETURNS FROM CENTRAL
LOWER MICHIGAN BACK INTO CENTRAL/NORTHERN WISCONSIN. LOOKING AT ROAD
TEMPERATURE SENSORS...EVEN GREATLY FILTERED SUN HAS BEEN ABLE TO
PUSH ROAD TEMPS THROUGH THE 40S...SO DESPITE MARGINAL 2M TEMPS
ANYTHING THAT FALLS FROM THESE RETURNS WILL HAVE NO IMPACT...AND
WILL WORD THE FORECAST AS SPRINKLES/FLURRIES FOR MUCH OF THE AREA
THROUGH THE EARLY EVENING.
TONIGHT: ISENTROPIC ASCENT CONTINUES TO STRENGTHEN OVERNIGHT AS 850
WARM FRONT SURGES NORTH BRINGING AN IMPRESSIVE WARM NOSE /CENTERED
AT H800/ SCREAMING THROUGH NORTHERN LOWER. BENEATH THIS...STRONG
EAST/SOUTHEAST WINDS WILL CAUSE LLEVEL DRY LAYER TO BE VERY STUBBORN
TO YIELD. PATTERN RECOGNITION SUGGESTS A DELAYED START TIME TO
PRECIPITATION...WHICH IS IN AGREEMENT WITH LATEST 12Z GUIDANCE
TRENDS. THIS BRINGS PRECIPITATION INTO THE REGION FROM SOUTHWEST TO
NORTHEAST FROM 5-9 AM...PERHAPS A LITTLE LATER.
PTYPE: BY 06Z...WET BULB FREEZING LINE REACHES THE STRAITS /EVEN
FURTHER NORTH ON THE GFS/ WITH +3C LINE ARRIVING BEFORE
PRECIPITATION STARTS. THUS...ALL PRECIPITATION SOUTH OF THE BRIDGE
WILL BE LIQUID AND TYPE WILL BE GOVERNED BY BOUNDARY LAYER
TEMPERATURES. AS DISCUSSED BELOW...MOST AREAS EAST OF US-131 SHOULD
SEE LOWS FALL TO OR A LITTLE BELOW FREEZING...WHICH WOULD INDICATE
THAT PRECIPITATION WILL LIKELY START AS FZRA HERE. WEST OF US-131
EXPECT ALL RAIN...ALBEIT A COLD ONE. ICING WILL REMAIN BELOW 0.1"
THROUGH DAYBREAK...WITH A START TIME IN THE 5-9AM RANGE FOR MANY
LOCATION SUGGESTING A POTENTIALLY HAZARDOUS MORNING COMMUTE. OVER
EASTERN UPPER...ECMWF/GGEM/GFS CONSENSUS OF SOMEWHAT LESS AGGRESSIVE
WARM NOSE SUGGESTS MORE OF A PURE SNOW EVENT /PERHAPS SOME PL/ FOR
ANY PRECIPITATION THAT ARRIVES PRE-DAYBREAK...BUT GUT FEELING IS
THAT IT WON/T BE MUCH. SO...WILL PAINT LESS THAN 1" OF SNOW IN THESE
LOCALES.
TEMPERATURES /CONFIDENCE: MODERATE/: INTENSIFYING WARM ADVECTION
ALONG WITH CLOUDS AND GOOD LLEVEL MIXING SHOULD KEEP TEMPERATURES
FROM MOVING TOO FAST OVERNIGHT. EXPECT SOME COOLING THROUGH
MIDNIGHT...WITH THIS TREND LEVELING OFF OR EVEN REVERSING ITSELF FOR
THE SECOND HALF OF THE NIGHT. THIS SHOULD YIELD DAYBREAK
TEMPERATURES IN THE UPPER 20S OVER EASTERN UPPER...AND EITHER SIDE
OF THE ALL IMPORTANT FREEZING MARK IN NORTHERN LOWER...WARMEST WEST
OF US-131.
&&
.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 343 PM EDT THU APR 3 2014
...MESSY WINTER WEATHER TO WRAP UP THE WORK WEEK...
FOUR-WAVE NRN HEMISPHERIC PATTERN IN PLACE TODAY WITH TROUGHING
THROUGH THE WESTERN CONUS AND WARMER AIR/ACTIVE WEATHER DOWNSTREAM
THROUGH THE EASTERN CONUS. BUT...LONG WAVE PATTERN IS FORECAST TO
TRANSITION BACK TO OUR ALL-TO-FAMILIAR THREE WAVE LAYOUT HEADING
INTO NEXT WEEK...WITH DEEPER TROUGHING/COLDER AIR ONCE AGAIN SETTING
UP THROUGH EASTERN CANADA INTO THE GREAT LAKES/NEW ENGLAND. COLD
AIR MOW A BIT MORE MODERATED THAN A FEW WEEKS BACK (IT IS EARLY-MID
APRIL AFTER ALL). BUT OVERALL WE WILL REMAIN ON THE COOLER SIDE OF
THINGS FOR THE NEXT 7-10 DAYS.
ON THE SMALLER TIME AND SPATIAL SCALES...STRONG SHORT WAVE IMPULSE
MOVING OUT OF THE FOUR CORNERS REGION INTO THE CENTRAL PLAINS...WITH
A DEVELOPING SFC LOW ACROSS OKLAHOMA/KANSAS AND WARM FRONT
STRETCHING THROUGH THE OHIO VALLEY. NICE SET-UP FOR STRONG TO SEVERE
EARLY SPRING STORMS FOR THE 40TH ANNIVERSARY OF THE 1974 SUPER
OUTBREAK AND SURE ENOUGH...PLENTY OF CONVECTION ONGOING THROUGH THE
OHIO VALLEY. THIS SYSTEM WILL BE THE MAIN WEATHER PLAYER THROUGH THE
REST OF THE WEEK AND POISED TO BRING A ROUND OF WINTRY PRECIP TO NRN
MICHIGAN. ANOTHER SHORT WAVE PUSHING INTO THE WEST COAST TODAY WILL
HAVE SOME IMPACT ON THE GREAT LAKES EARLY NEXT WEEK. SO A BIT OF AN
ACTIVE STRETCH OF WEATHER FOR THE GREAT LAKES OVER THE NEXT WEEK.
FRIDAY/FRIDAY NIGHT...OVERVIEW: AFOREMENTIONED STRONG SHORT WAVE TROUGH
AND ASSOCIATED SFC LOW MOVING INTO THE PLAINS EXPECTED TO LIFT UP
THROUGH THE GREAT LAKES THROUGH THE DAY FRIDAY...WITH THE SFC LOW
TRACK RUNNING UP ACROSS NRN LOWER MICHIGAN. NICE COMBINATION OF
SHORT WAVE/WARM ADVECTION AND COUPLED UPPER JET/UPPER DIVERGENCE
FORCING EXPECTED TO SWING UP THROUGH NRN MICHIGAN FRIDAY MORNING
THROUGH MIDDAY BEFORE SYSTEM DRY SLOT WRAPS INTO THE REGION AND CUTS
OFF THE MAIN SYNOPTIC PRECIP DURING THE AFTERNOON HOURS. HIGH
CONFIDENCE THAT IT WILL PRECIPITATE AND WILL THUS PAINT A PERIOD OF
CATEGORICAL (100) POPS ACROSS THE CWA FRIDAY MORNING...TRAILING OFF
POPS IN THE AFTERNOON. P-TYPE HOWEVER IS ANOTHER STORY.
MODEL DIFFERENCES (NAM/GFS/EURO/GEM/UKMET) ARE NOT BIG IN REGARD
WITH THEIR RESPECTIVE LOW TRACKS AND THERMAL FIELDS...ALTHOUGH OF
COURSE WHEN DEALING WITH A P-TYPE TRANSITION ZONE...JUST A FEW
DEGREES MAKES A BIG DIFFERENCE. AND WITH THAT...BIGGEST NOTABLE
CHANGE IN THE 12Z GUIDANCE HAS BEEN WITH THE GFS/GEM/EURO AND UKMET
SOLUTIONS WHICH HAVE TRENDED JUST A TAD SLOWER AND A LITTLE FURTHER
SOUTH...PLACING P-TYPE TRANSITION ACROSS THE STRAITS/FAR EASTERN
UPPER MICHIGAN. THAT IS THE DIRECTION I WILL TREND WITH THE
FORECAST.
LETS START WITH NRN LOWER MICHIGAN...CURRENT TIMING SUGGESTS MAIN
SLUG OF PRECIPITATION SPREADS THROUGH NRN LOWER MICHIGAN THROUGH MID
MORNING. PRONOUNCED ELEVATED WARM NOSE SHOULD EB WELL ESTABLISHED
WITH 0-6KM LAYER MAX TEMPS RUNNING +4 TO +8C OFF THE COLDER GFS.
CERTAINLY ENOUGH TO COMPLETELY MELT SNOW...SO P-TYPE WILL BE
DETERMINED BY SFC TEMPS. TEMPS TONIGHT WILL DROP BACK A FEW DEGREES
BELOW FREEZING FOR A BIG PART OF NRN LOWER MICHIGAN. BUT GIVEN THE
TREMENDOUS WARM NOSE ALOFT/STRONG SOUTHERLY FLOW AND THE TIME OF
YEAR...DON/T THINK IT WILL TAKE LONG FOR TEMPS TO PUSH BACK ABOVE
FREEZING FOR JUST ABOUT ALL OF NRN LOWER MICHIGAN. AND...WITH MOST
ROADWAYS NOW FREE OF SNOWPACK AND RUNNING MUCH WARMER THANKS TO
APRIL SUN (MID 40S TO MID 50S TODAY PER RWIS DATA)...JUST DON/T THINK
THAT THIS WILL BE A BIG ICING EVENT FOR NRN LOWER MICHIGAN. A FEW
HOURS AT BEST WITH SOME LIGHT FREEZING RAIN AROUND COMMUTE TIME
TURNING TO JUST RAIN BY LATE MORNING AND A WINTER WEATHER ADVISORY
SHOULD BE PLENTY SUFFICIENT.
EASTERN UPPER MICHIGAN IS ANOTHER MATTER. AS ELUDED TO ABOVE...
MAJORITY OF 12 GUIDANCE HAS CONTRACTED TIGHT ELEVATED WARM LAYER
BACK TOWARD NRN LAKES MICHIGAN AND HURON WITH 0-6KM MAX LAYER TEMPS
RUNNING +1C TO +3C EARLY...BUT COOLING BELOW FREEZING AS SLUG OF
COUPLED UPPER JET FORCED PRECIP RUNS UP THROUGH CENTRAL AND EASTERN
UPPER MICHIGAN. THIS SUGGESTS THERE MAY BE A PERIOD OF FLAT OUT
HEAVY SNOW OR SNOW/SLEET IN EASTERN UPPER MICHIGAN TOMORROW MORNING
AND POTENTIAL TO PICK UP A QUICK 6+ INCHES OF WET SNOW IN THAT AREA
BY EARLY AFTERNOON. THAT SAID...NAM GUIDANCE IS STILL BULLISH WITH
THE WARM AIR ALOFT AND STILL SUGGESTS MORE FREEZING RAIN/SLEET.
EITHER WAY...A NICE SLUG OF QPF/WINTRY MIXED PRECIPITATION AND
GUSTY EASTERLY WINDS TO BOOT WILL LEAD TO A MESS UP THAT WAY FOR
FRIDAY AND AS SUCH WILL HOIST A WINTER STORM WARNING FOR CHIP/MACK
COUNTIES.
ALL PRECIPITATION TRANSITIONS BACK OVER TO SNOW FRIDAY EVENING WHILE
DEFORMATION AXIS/WRAP AROUND SNOW (AND PERHAPS SOME MODEST LAKE
ENHANCEMENT) SLIDES THROUGH THE REGION BRINGING SOME ADDITIONAL
LIGHT ACCUMULATIONS.
SATURDAY/SATURDAY NIGHT/SUNDAY...NOW FOR THE RELATIVELY EASIER PART
OF THE FORECAST. SFC HIGH PRESSURE AND UPPER LEVEL LOW AMPLITUDE
RIDGING BUILDS ACROSS THE REGION THROUGH THE DAY SATURDAY AND HANGS
ACROSS THE AREA INTO SUNDAY. BUT...CYCLONIC FLOW/GUSTIER NW WINDS
WILL BE FELT ACROSS NRN MICHIGAN THROUGH SATURDAY MORNING...AND
CANNOT RULE OUT THE POSSIBILITIES OF SOME LIGHT SNOW SHOWERS/
FLURRIES OFF THE LAKES OR ALONG THE BACKSIDE OF THE DEPARTING LOW
THROUGH THE MORNING HOURS. BUT OTHERWISE...IMPROVING CONDITIONS
THROUGH THE DAY SATURDAY WITH DIMINISHING WINDS BUT BACK TO BELOW
NORMAL TEMPS...HIGHS SPANNING THE 30S. SATURDAY NIGHT INTO EARLY
SUNDAY IS FAIR AND COOL. STILL FAIR OVERALL FOR SUNDAY AND A BIT
WARMER AS LOW LEVEL FLOW TURNS BACK INTO THE SOUTHWEST.
HOWEVER...GUIDANCE CONTINUES TO ADVERTISE THE TAIL END OF A WEAK
COLD FRONT ATTACHED TO LOW PRESSURE WELL NORTH INTO CANADA...
SLIPPING INTO THE NRN GREAT LAKES ON SUNDAY. NOT ANTICIPATING MUCH.
HOWEVER...WILL HAVE INCREASING CLOUDS ACROSS THE CWA AND AT LEAST A
LOW END CHANCE FOR SPRINKLES OR FLURRIES ACROSS EASTERN UPPER
MICHIGAN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 122 PM EDT THU APR 3 2014
SUMMARY: INTENSE AREA OF LOW PRESSURE WILL MOVE INTO THE GREAT
LAKES REGION TONIGHT AND FRIDAY...WITH DETERIORATING CONDITIONS IN
RAIN AND FREEZING RAIN.
RESTRICTIONS: VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE
NIGHT...WITH RAIN/FREEZING RAIN ARRIVING FROM SOUTHWEST TO
NORTHEAST JUST BEFORE DAYBREAK AT TVC/MBL...AND LIKELY VERY NEAR
DAYBREAK AT PLN/APN. EXPECT MVFR CONDITIONS /DUE TO CIGS AND
VSBYS/ AT PRECIPITATION ONSET...WITH DETERIORATION TO IFR CIGS AND
2-3 SM VSBYS FOR THE MORNING FRIDAY. AS FOR PRECIPITATION
TYPE...EXPECT ALL RAIN AT MBL/TVC WITH A PERIOD OF FZRA AT APN AND
PLN THAT SHOULD LAST 3-6 HOURS BEFORE TRANSITIONING TO RAIN. MOST
UNCERTAINTY IS AT PLN...WHERE A PERIOD OF SLEET /OR EVEN SNOW/ IS
POSSIBLE FOR A TIME AS PRECIPITATION DEVELOPS FRIDAY
MORNING...WITH SOME POTENTIAL THAT FREEZING/FROZEN PRECIPITATION
LASTS LONGER THAN IS SHOWN IN CURRENT TAFS.
WINDS: EAST/SOUTHEAST WINDS 10G15KTS WILL CONTINUE THROUGH THE 24
HOUR TAF PERIOD.
LLWS: 1.5KFT SOUTHEAST WINDS WILL STRENGTHEN TO 40KTS THIS EVENING
AND CONTINUE THROUGH THE OVERNIGHT. LLWS WILL END DURING THE
MORNING HOURS ON FRIDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 5 AM FRIDAY TO MIDNIGHT EDT FRIDAY
NIGHT FOR MIZ008-015.
WINTER WEATHER ADVISORY FROM 5 AM TO NOON EDT FRIDAY FOR
MIZ016>019-021>024-027>030-033>036.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...MLR
SHORT TERM...ARNOTT
LONG TERM...ADAM
AVIATION...ARNOTTHazardous weather outlook, Apr 3, 1:41 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
141 PM EDT THU APR 3 2014
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
042045-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
141 PM EDT THU APR 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW PRESSURE MOVING INTO THE GREAT LAKES REGION WILL SPREAD
PRECIPITATION INTO THE AREA JUST BEFORE DAYBREAK FRIDAY.
SNOW...SLEET...AND FREEZING RAIN IS EXPECTED ACROSS EASTERN UPPER
MICHIGAN...WITH FREEZING RAIN POSSIBLE ACROSS AREAS EAST OF THE
US-131 CORRIDOR IN NORTHERN LOWER MICHIGAN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STORM SYSTEM WILL MOVE ACROSS THE AREA ON FRIDAY AND LIFT
NORTHEAST OF THE GREAT LAKES ON FRIDAY NIGHT. THE FOLLOWING
IMPACTS ARE EXPECTED:
NORTHERN LOWER MICHIGAN:
* FREEZING RAIN WILL CHANGE TO RAIN DURING THE MORNING FRIDAY.
* RAIN WILL CHANGE TO SNOW FRIDAY NIGHT.
* LIGHT SNOW AND ICE ACCUMULATIONS ARE POSSIBLE.
EASTERN UPPER MICHIGAN:
* SNOW AND FREEZING RAIN WILL CHANGE BACK TO SNOW BY FRIDAY NIGHT
* SEVERAL INCHES OF SNOW ARE POSSIBLE...ALONG WITH SOME ICE
ACCUMULATION.
THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO IMPACT THE
REGION BY MONDAY AND TUESDAY OF NEXT WEEK. THERE IS A LOW CHANCE
THAT WET SNOW ACCUMULATIONS MAY OCCUR OVER NORTHERN LOWER MICHIGAN
DURING THIS PERIOD. CHECK BACK FOR LATER UPDATES REGARDING THIS
POTENTIAL STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
ARNOTTThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:20 PM EDT | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Cheboygan, Crawford, Emmet and 9 more | 20 hr |
Nearby
Winter Storm Warnings in Michigan, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.